Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Zeros of the Eisenstein series $ E_2$


Authors: Abdelkrim El Basraoui and Abdellah Sebbar
Journal: Proc. Amer. Math. Soc. 138 (2010), 2289-2299
MSC (2010): Primary 11F11
DOI: https://doi.org/10.1090/S0002-9939-10-10300-1
Published electronically: February 24, 2010
MathSciNet review: 2607858
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we investigate the zeros of the Eisenstein series $ E_2$. In particular, we prove that $ E_2$ has infinitely many $ \operatorname{SL}_2(\mathbb{Z})$-inequivalent zeros in the upper half-plane $ \mathfrak{H}$, yet none in the standard fundamental $ \mathfrak{F}$. Furthermore, we go on to investigate other fundamental regions in the upper half-plane $ \mathfrak{H}$ for which there do or do not exist zeros of $ E_2$. We establish infinitely many such regions containing a zero of $ E_2$ and infinitely many which do not.


References [Enhancements On Off] (What's this?)

  • 1. T. Falliero, A. Sebbar, Equilibrium point of Green's function for the annulus and Eisenstein series, Proc. Amer. Math. Soc. 135 (2007), no. 2, 313-328. MR 2255277 (2007h:30011)
  • 2. S. Ramanujan, On certain arithmetical functions, Trans. Cambridge Philos. Soc. 22 (1916), no. 9, 159-184.
  • 3. R. A. Rankin, Modular forms and functions, Cambridge University Press, 1977. MR 0498390 (58:16518)
  • 4. R. A. Rankin, The zeros of certain Poincaré series, Compositio Math. 46 (1982), no. 3, 255-272. MR 664646 (83m:10036)
  • 5. F. K. C. Rankin, H. P. F. Swinnerton-Dyer, On the zeros of Eisenstein series, Bull. London Math. Soc. 2 (1970), 169-170. MR 0260674 (41:5298)
  • 6. K. Wohlfahrt, Über die Nullstellen einiger Eisensteinreihen (German), Math. Nachr. 26 (1963/1964), 381-383. MR 0167470 (29:4743)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11F11

Retrieve articles in all journals with MSC (2010): 11F11


Additional Information

Abdelkrim El Basraoui
Affiliation: Department of Mathematics and Statistics, University of Ottawa, Ottawa, Ontario K1N 6N5, Canada
Email: asebbar@uottawa.ca

Abdellah Sebbar
Affiliation: Department of Mathematics and Statistics, University of Ottawa, Ottawa, Ontario K1N 6N5, Canada
Email: aelba026@uottawa.ca

DOI: https://doi.org/10.1090/S0002-9939-10-10300-1
Received by editor(s): April 21, 2009
Received by editor(s) in revised form: October 3, 2009
Published electronically: February 24, 2010
Communicated by: Keno Ono
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society